Alert archive / Ohio / Wind Advisories in 2025
Wind Advisory 6, NWS Cleveland, OH
NWS Cleveland, OH issued this wind advisory at Mar 24, 2025, 11:59 AM EDT for 28 counties in Ohio; Crawford County, Erie County, Pennsylvania. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2025, 11:59 AM EDT (15:59 UTC)
- Expired
- Mar 24, 2025, 6:35 PM EDT
- In force
- 7 hr
- Issued by
- NWS Cleveland, OH
All 30 counties
Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 34 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 4.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
613 WWUS71 KCLE 241559 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 1159 AM EDT Mon Mar 24 2025 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-250000- /O.NEW.KCLE.WI.Y.0006.250324T1559Z-250325T0000Z/ Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie-Crawford- Including the cities of Bowling Green, Fostoria, Meadville, Oak Harbor, Boardman, Clyde, Willowick, Huron, Mount Gilead, Wadsworth, Wooster, Mansfield, Cardington, Willoughby, Wickliffe, Edinboro, Warren, Painesville, Jefferson, Rittman, Erie, Findlay, Youngstown, Fremont, Genoa, Ashland, Burton, Bucyrus, Roaming Shores, Mount Vernon, Geneva, Chardon, Alliance, Norwalk, Willard, Ravenna, Niles, Brunswick, Streetsboro, Austintown, Galion, Lorain, Ashtabula, Crestline, Conneaut, South Russell, Perrysburg, Chesterland, Avon Lake, Orrville, Titusville, Port Clinton, Millersburg, Kent, Corry, Orwell, Cleveland, Killbuck, Akron, Toledo, Bainbridge, Canton, North Ridgeville, Eastlake, Middlefield, Bellevue, Elyria, Tiffin, Massillon, Carey, Aurora, Sandusky, Andover, Union City, Mentor, Marion, Upper Sandusky, and Medina 1159 AM EDT Mon Mar 24 2025 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest to west winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Northern Ohio and northwest Pennsylvania. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for those in high profile vehicles. Use extra caution. && $$ Jaszka
1 follow-up statement
659 WWUS71 KCLE 242235 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 635 PM EDT Mon Mar 24 2025 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-242345- /O.CAN.KCLE.WI.Y.0006.000000T0000Z-250325T0000Z/ Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie-Crawford- Including the cities of Meadville, Rittman, North Ridgeville, Middlefield, Ashland, Eastlake, Orrville, Findlay, Alliance, Mount Vernon, Erie, Clyde, Huron, Wickliffe, Wadsworth, Fostoria, Brunswick, Upper Sandusky, Aurora, Mentor, Titusville, Mount Gilead, Massillon, Perrysburg, Ashtabula, Cardington, Port Clinton, Streetsboro, Crestline, Carey, South Russell, Jefferson, Youngstown, Willoughby, Edinboro, Oak Harbor, Burton, Kent, Avon Lake, Niles, Wooster, Austintown, Marion, Canton, Chardon, Warren, Union City, Elyria, Genoa, Willard, Lorain, Galion, Killbuck, Bucyrus, Millersburg, Tiffin, Bellevue, Mansfield, Willowick, Ravenna, Boardman, Toledo, Painesville, Geneva, Chesterland, Orwell, Fremont, Norwalk, Roaming Shores, Sandusky, Corry, Cleveland, Bainbridge, Akron, Andover, Conneaut, Bowling Green, and Medina 635 PM EDT Mon Mar 24 2025 ...WIND ADVISORY IS CANCELLED... Advisory level wind gusts are no longer expected. West to southwest winds 15 to 20 mph with gusts up to 30 mph will continue through early this evening. $$ 13
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this wind advisory went out at Mar 24, 9:27 AM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Mar 24, 9:27 AM EDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
927 AM EDT Mon Mar 24 2025
.SYNOPSIS...
An upper trough will linger over the region through Tuesday,
allowing a series of disturbances to cross the area over the
next couple of days. A ridge will gradually build east towards
the region Wednesday through late this week.
&&
.NEAR TERM /THROUGH TUESDAY/...
9:27 AM EDT Update...
Forecast remains valid per latest trends in obs and model
guidance. Please see discussion below for further details.
Previous Discussion...
Low pressure will track east towards Quebec from northern Lake
Huron today and an upper trough will settle over the region
through the near term period. Isolated to scattered showers are
possible late this morning through the wee hours of Tuesday
morning, north of U.S. Route 30 in our CWA, in association with
moist isentropic ascent preceding an E'ward-moving shortwave
trough axis. Precip is expected to fall as mainly rain during
the daylight hours of today and then fall as a rain/wet snow mix
or just snow this evening into early Tuesday morning. A
sufficiently-cold/moist low/mid-level atmospheric column and
weak lake-induced instability over ~4C Lake Erie should allow
slightly-steadier lake-enhanced precip to impact far-NE OH and
NW PA this evening into early Tuesday morning. However, lake-
induced instability and moisture are still expected to be fairly
meager, so capped PoPs at slight chance (around 20 percent)
over NE OH and chance (about 30 to 40 percent) over NW PA.
Continued upper troughing over the region may allow lake-
enhanced precip to continue across NW PA through Tuesday
morning. Any snow accumulation will be minimal in most spots due
to above-freezing surface temps and the high sun angle, but
can't rule out up to an inch of snowfall across the higher
terrain of NW PA as temps fall below freezing tonight.
Gusty winds will be the main concern through about 00Z/8 PM
this evening. Southwest wind gusts will peak at 30 to 40 mph
this afternoon into early evening, but inland locations west of
I-77 may experience brief gusts close to 45 mph. Confidence in
45+ mph wind gusts remains too low to warrant the issuance of a
Wind Advisory with this update, but will need to continue to
keep a close eye on forecast and observed gusts through this
afternoon.
A shortwave will approach from the northwest starting Tuesday
afternoon, but generally expect most of the precip to remain to
the south of the area through the end of the near term period. A
few light rain showers may attempt to sneak into the area after
18Z.
Today's highs will reach the mid 40s across the majority of the
area with warmer temps in the upper 40s to lower 50s more likely
in southeastern zones. Overnight lows will fall into the lower
30s tonight. Tuesday's highs are expected to be in the 40s
across most of the CWA, however persistent cold air advection
and cloud cover will likely produce highs in the upper 30s
across portions of NW PA.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
Upper level closed low will shift east across Lake Ontario on
Tuesday night. The surface trough lags slightly behind but will push
south across Lake Erie on Tuesday evening bringing a chance for
light precipitation to mainly eastern portions of the snowbelt. The
deeper moisture will be confined to northwest Pennsylvania so will
have a chance of primarily light snow in the forecast into Wednesday
morning. The cold pool at 850mb will be across eastern Lake Erie
with 850mb temperatures of around -10C to -11C. This is barely cold
enough for lake effect snow but with much of the lake now ice free
should be able to at least benefit from some moisture flux. Little
to no accumulation is expected. Most areas will see lows drop into
the 20s on Tuesday night. High pressure builds overhead on Wednesday
with slightly below normal temperatures during the day and good
radiational cooling for Wednesday night. High pressure builds
southeast towards the Carolina Coast on Thursday which will allow
for southwesterly flow and temperatures trending about 10 degrees
warmer.
&&
.LONG TERM /FRIDAY THROUGH SUNDAY/...
A pattern change is in store during the long term forecast as a
broad upper level trough over the Plains makes its way to the East
Coast of the United States. Beneath the broad ridge, a southern
stream trough will lift northeast from Texas up the Mississippi
Valley. A warm front is expected to lift north into the area on
Friday and may be accompanied by showers as shortwave energy moves
through the flow aloft and enhances lift along the elevated warm
front. We are likely to see a large spread in temperatures from
southwest to northeast on Friday with locations closer to the lake
possibly remaining on the cold side of the front with an east or
possibly northeast wind. Highs are forecast to range from the low
60s towards Findlay and Marion to low to mid 50s along the
lakeshore. Moisture advection will continue to be focused up the
Mississippi Valley on Saturday ahead of low pressure tracking out of
the Plains. Timing of showers during the Friday-Saturday time frame
is a little tricky with breaks expected. Due to timing differences
in the models will continue with chance pops Friday through
Saturday. Low pressure tracks northeast through the Central Great
Lakes on Sunday with chances of rain increasing late in the day
ahead of a strong cold front approaching from the west. Above normal
temperatures are likely over the weekend although may be slower to
reach far northeast portions of the area and lakeshore
communities.
&&
.AVIATION /12Z Monday THROUGH Friday/...
Low-end VFR with areas of MVFR ceilings will continue through
mid to late morning before ceilings rise to at least low-end VFR
by around 15Z. A trough axis will cross the area this afternoon
into this evening, which may allow scattered rain/snow showers
to develop northeast of a line from roughly KCLE TO KYNG. Lake-
induced stability is marginal so only have a PROB30 group for
rain/snow showers and MVFR conditions at KERI between 18Z and
22Z.
Gusty southwest winds will continue through early this evening.
Peak sustained winds to 15 to 25 knots are expected during
maximum diurnal mixing this afternoon. Wind gusts will increase to
25 to 35 knots by late morning or early afternoon. Gusts may
periodically approach 40 knots at KFDY/KMFD between 15Z and
21Z. Gusts will rapidly diminish below 20 knots shortly after
00Z, although winds may remain elevated along the lakeshore
(including KERI).
Outlook...Non-VFR is possible with rain showers on Friday.
&&
.MARINE...
Low pressure will move east across the Upper Great Lakes today
bringing strong winds to Lake Erie. The initial cold front will move
west to east across Lake Erie this morning with a secondary cold
front crossing the lake towards midday. Southwest winds of 20-30
knots are expected and may briefly approach gale force on the east
end of the lake. A limiting factor for gales will be the still cold
water temperatures on Lake Erie that will limit mixing depths. The
flow just a 2K feet off the ground is near 40 knots and will monitor
conditions but at this time think the potential to reach gales for
more than a brief observation or two is low. The prolonged southwest
flow will also result in low water conditions on the western basin
and a Low Water Advisory is in effect from 8 AM to 2 AM Tuesday. The
water level is forecast to drop to between a half foot to a foot
below low water datum. Waves on Lake Erie will build to 6-10 feet
today and Small Craft Advisories are in effect for all nearshore
waters. Advisories are forecast to end late tonight west of
Vermilion and towards midday on Tuesday for the areas east of
Vermilion as winds and waves take longer to subside.
A trough lingers across the eastern Great Lakes into Wednesday while
high pressure builds in from the west. Northwest flow of 10-15 knots
will maintain choppy conditions on the lake. Conditions are forecast
to improve by Thursday as the flow backs to southwesterly. The flow
will shift around to the east late Friday ahead of a warm front that
will approach the lake on Saturday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 4 AM EDT Tuesday for LEZ142>144.
Low Water Advisory until 2 AM EDT Tuesday for LEZ142>144-
162>164.
Small Craft Advisory until 1 PM EDT Tuesday for LEZ145>149.
&&
SYNOPSIS...15
NEAR TERM...Jaszka/15
SHORT TERM...10
LONG TERM...10
AVIATION...15
MARINE...10Hazardous weather outlook, Mar 24, 4:07 AM EDT, 7 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 407 AM EDT Mon Mar 24 2025 OHZ003-006>012-017>022-027>032-036>038-047-089-PAZ001-250815- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Hancock-Seneca- Huron-Medina-Summit-Portage-Wyandot-Crawford-Richland-Ashland-Wayne- Stark-Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- 407 AM EDT Mon Mar 24 2025 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. West to southwest wind gusts to 35 to 45 mph are likely this afternoon into this evening. The highest wind gusts will likely occur at inland locations west of Interstate 77. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142>144-162>164-250815- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- 407 AM EDT Mon Mar 24 2025 ...LOW WATER ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 2 AM EDT TUESDAY... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Low Water Advisory. West to southwest winds to 25 to 30 knots with gusts to 35 to 40 knots are expected through this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-145>149-165>169-250815- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Vermilion to Avon Point OH- Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva- on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 407 AM EDT Mon Mar 24 2025 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. West to southwest winds to 25 to 30 knots with gusts to 35 to 40 knots are expected through this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ013-014-023-033-PAZ002-003-250815- Geauga-Ashtabula Inland-Trumbull-Mahoning-Southern Erie-Crawford- 407 AM EDT Mon Mar 24 2025 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in Ohio, 2025Wind Advisories in Pennsylvania, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.